Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Insulin Effect On Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

What is the Neuropathy Progression?

I was diagnosed in October 2004 with Peripheral Poly Neuropathy. I do not have diabetes. It seems that I can not find anybody who can tell me the progression. I am having problems with just one of my legs. From the left butt bone down through my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Progression rates can vary widely from patient to patient. Since this forum is for the exclusive discussion of side effects related to HIV therapy, information about your HIV status and HIV treatment regimen is needed in order to comment on what... Read more »

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about... Read more »

What exactly are the symptoms of high insulin, insulin resistance and very high normal glucose levels?

What are the symptoms of insulin resistance and very high normal glucose levels? On that HgB 1a (?) test that gives you the three month average for your glucose, I was at 5.9 with 6 being the highest level for a non diabetic. Am awaiting results of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Most patients with insulin resistance and no frank diabetes are relatively symptom free (even with a high insulin). I could provide some more specifics depending on your HIV status and which HIV drugs you are taking. KH... Read more »

What exactly are the symptoms of high insulin, insulin resistance and very high normal glucose levels?

Dear Dr. Moyle,What are the symptoms of insulin resistance and very high normal glucose levels? On that HgB 1a (?) test that gives you the three month average for your glucose, I was at 5.9 with 6 being the highest level for a non diabetic. Am...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Usually there are no symptoms and with a normal HbA1C it means that you glucose must be normal at least most of the time. High blood sugar can lead to symptoms including fatigue, thirst and increased urination. Insulin resistance is part of the... Read more »
Connect With Others

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Treatment options for Neuropathy

Posted by Neuropathypain, 1 Reply
I have suffered from Neuropathy since 2000. At first they thought it was the Zerit that I was on becuase a side effect was Neuropathy and it could go away, it never did it just got worse. I have tried every drug from Neurotin to Lyrica with no pain... Read more »

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »